MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC
Model Number 39200
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter was entrapped on the guidewire and difficult to remove.The 90% stenosed target lesion was located in severely tortuous and moderately calcified common iliac artery.After crossing the lesion with a non-bsc guidewire, pre-dilatation was performed with a sterling balloon catheter.Subsequently, a 10x40x75 epic stent was advanced but could not advance through the tortuous vessel before the lesion.The guidewire was replaced with another non-bsc guidewire but it was stuck in the lumen and the epic stent was difficult to remove from the introducer sheath.The device was removed, lumen was flushed again, and then brought to the lesion with another guidewire but the same issue occurred.It was determined that the lumen was kinked.The procedure was completed with another of same device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an epic self-expanding stent system.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed no damages.Microscopic examination revealed a twist to the inner liner 16mm from the tip.Device to device interaction test was performed by inserting a test guidewire into the tip and it was unable to pass the twisted area.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
EPIC VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11237580
Report Number2134265-2021-00790
Device Sequence Number19794042
Product Code NIO
UDI-Device Identifier08714729805014
UDI-Public08714729805014
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2024
Device Model Number39200
Device Catalogue Number39200
Device Lot Number0023364950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2021
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date01/27/2021
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER USED: STERLING; BALLOON CATHETER USED: STERLING; GUIDEWIRE USED: CHEVALIER; GUIDEWIRE USED: CHEVALIER; GUIDEWIRE USED: TERUMO RADIFOCUS; GUIDEWIRE USED: TERUMO RADIFOCUS; INTRODUCER SHEATH USED: PARENT; INTRODUCER SHEATH USED: PARENT; BALLOON CATHETER USED: STERLING; GUIDEWIRE USED: CHEVALIER; GUIDEWIRE USED: TERUMO RADIFOCUS; INTRODUCER SHEATH USED: PARENT